Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access December 18, 2015

On Vn-semigroups

  • Ze Gu and Xilin Tang
From the journal Open Mathematics


In this paper, we give some new characterizations of orthodox semigroups in terms of the set of inverses of idempotents. As a generalization, a new class of regular semigroups, namely Vn-semigroups, is introduced. Also, we give a characterization of Vn-semigroups and investigate some properties of Vn-semigroups. Furthermore, we show that the class of Vn-semigroups is closed under direct products and homomorphic images. However, regular subsemigroups of Vn-semigroups (n ≥ 2) are not necessarily Vn-semigroups in general. Therefore, the class of Vn-semigroups (n ≥ 2) does not form an e-variety. Finally, we obtain that a E-solid semigroup S is a V2-semigroup if and only if S is orthodox.


[1] Howie, J.M., Fundamentals of Semigroup Theory, Oxford University Press, New York, 1995 Search in Google Scholar

[2] Hall, T.E., On regular semigroups, Journal of Algebra, 1973, 24(1), 1-24 10.1016/0021-8693(73)90150-6Search in Google Scholar

[3] Hall, T.E., On regular semigroups whose idempotents form a subsemigroup, Bulletin of the Australian Mathematical Society, 1969, 1(02), 195-208 10.1017/S0004972700041447Search in Google Scholar

[4] Petrich, M., Inverse semigroups, Wiley, New York, 1984 Search in Google Scholar

[5] Petrich, M., Reilly, N.R., Completely regular semigroups, Wiley, New York, 1999 Search in Google Scholar

[6] Yamada, M., Structure of quasi-orthodox semigroups, Memoirs of the Faculty of Science Shimane University, 1980, 14, 1-18 Search in Google Scholar

[7] Blyth, T.S., McFadden, R.B., Regular semigroups with a multiplicative inverse transversal, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 1982, 92, 253-270 10.1017/S0308210500032522Search in Google Scholar

[8] Tang, X.L., Regular semigroups with inverse transversals, Semigroup Forum, 1997, 55(1), 24-32 10.1007/PL00005909Search in Google Scholar

[9] Guo, X.J., Shum, K.P., Abundant semigroups with Q-adequate transversals and some of their special cases, Algebra Colloquium, 2007, 14, 687-704 10.1142/S1005386707000636Search in Google Scholar

[10] Tang, X.L., Identities for a class of regular unary semigroups, Communications in Algebra, 2008, 36, 2487-2502 10.1080/00927870802070074Search in Google Scholar

[11] Tang, X.L., Free orthodox semigroups and free bands with inverse transversals, Science China Mathematics, 2010, 53(11), 3015- 3026 10.1007/s11425-010-3122-8Search in Google Scholar

[12] Tang, X.L., Gu, Z., Words on free bands with inverse transversals, Semigroup Forum, 2015, 91, 101-116 10.1007/s00233-014-9645-5Search in Google Scholar

[13] Wang, L.M., On congruence lattices of regular semigroups with Q-inverse transversals, Semigroup Forum, 1995, 50, 141-160 10.1007/BF02573513Search in Google Scholar

[14] Fitz-Gerald, D.G., On inverses of products of idempotents in regular semigroups, Journal of the Australian Mathematical Society, 1972, 13, 335-337 10.1017/S1446788700013756Search in Google Scholar

[15] Hall, T.E., Congruences and Green’s relations on regular semigroups, Glasgow Mathematical Journal, 1972, 13(02), 167-175 10.1017/S0017089500001610Search in Google Scholar

Received: 2014-11-18
Accepted: 2015-12-3
Published Online: 2015-12-18

©2015 Gu and Tang

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 4.3.2024 from
Scroll to top button